MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP LOW BEND MEDIAL DSTL TIBIA PLATE/14H/RIGHT/239MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP LOW BEND MEDIAL DSTL TIBIA PLATE/14H/RIGHT/239MM; PLATE,FIXATION,BONE
Model Number 02.112.530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent removal of all proximal right tibia and distal right tibia hardware due to the locking compression plate (lcp) medial distal plate was broken that caused the non-union of the right distal tibia.Originally, one (1) partially threaded cannulated screw, eleven (11) self tapping screws, seven (7) cortex screws, three (3) conical screws partially threaded, one (1) locking lcp small fragment plate, one (1) locking compression plate proximal tibial, unknown number of conical screw fully threaded, one (1) proximal tibial plate low bend, and one (1) locking compression plate medial distal were implanted for open reduction internal fixation (orif) of proximal and distal tibia fracture on (b)(6) 2017.All broken pieces were successfully removed.There was no surgical delay reported.The patient was stable after the procedure.After the removal of all hardware, it was reported that the proximal fracture was healed.Concomitant device reported: zimmer 3.5 partially threaded cannulated screw 70 mm (part # 1147-070-35, lot # unknown, quantity 1), 3.5 mm lcp proximal tibial plating system (part # unknown, lot # unknown, quantity 1), 70 mm conical screw self tapping, fully threaded (part # 212.326, lot # unknown, quantity unknown), conical screws self tapping partial thread 65 mm (part # 212.425, lot # unknown, quantity 1), conical screws self tapping partial thread 70 mm (part # 212.426, lot # unknown, quantity 2), 3.5 lcp proximal tibial plate low bend 12 hole, 180 mm left (part # 02.124.217, lot unknown, quantity 1), 3.5 mm self tapping cortex screw 28 mm (part # 204.828, lot # unknown, quantity 1), 3.5 mm self tapping cortex screw 40 mm (part # 204.840, lot # unknown, quantity 1), 3.5 mm locking self tapping 60 mm (part # 212.124, lot # unknown, quantity 1), locking lcp small fragment (part # unknown, lot # unknown, quantity 1), 3.5 mm x 24 mm cortex screw (part # 204.824, lot # unknown, quantity 4), 3.5 mm x 26 mm cortex screw (part # 204.826, lot # unknown, quantity 1), 3.5 mm self tapping screws 22 mm (part # 212.107, lot # unknown, quantity 1), 3.5 mm self tapping screws 24 mm (part # 212.108, lot # unknown, quantity 1), 3.5 mm self tapping screws 26 mm (part # 212.109, lot # unknown, quantity 1), 3.5 mm self tapping screws 32 mm (part # 212.112, lot # unknown, quantity 1), 3.5 mm self tapping screws 40 mm (part # 212.117, lot # unknown, quantity 2), 3.5 mm self tapping screws 44 mm (part # 212.134, lot # unknown, quantity 1), 3.5 mm self tapping screws 46 mm (part # 212.136, lot # unknown, quantity 2), 3.5 mm self tapping screws 150 mm (part # 204.750, lot # unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent removal of all proximal right tibia and distal right tibia hardware due to the locking compression plate (lcp) medial distal plate that was broken prior to the procedure that caused the non-union of the right distal tibia.Originally, one (1) partially threaded cannulated screw, eleven (11) self tapping screws, seven (7) cortex screws, three (3) conical screws partially threaded, one (1) locking lcp small fragment plate, one (1) locking compression plate proximal tibial, unknown number of conical screw fully threaded, one (1) proximal tibial plate low bend, and one (1) locking compression plate medial distal were implanted for open reduction internal fixation (orif) of proximal and distal tibia fracture on april 06, 2017.All broken pieces were successfully removed.There was no surgical delay reported.The patient was stable after the procedure.After the removal of all hardware, it was reported that the proximal fracture was healed.Concomitant device reported: zimmer 3.5 partially threaded cannulated screw 70mm (part # 1147-070-35, lot # unknown, quantity 1), 3.5mm lcp proximal tibial plating system (part # unknown, lot # unknown, quantity 1), 70mm conical screw self tapping, fully threaded (part # 212.326, lot # unknown, quantity unknown), conical screws self tapping partial thread 65mm (part # 212.425, lot # unknown, quantity 1), conical screws self tapping partial thread 70mm (part # 212.426, lot # unknown, quantity 2), 3.5 lcp proximal tibial plate low bend 12 hole, 180 mm left (part # 02.124.217, lot unknown, quantity 1), 3.5 mm self tapping cortex screw 28mm (part # 204.828, lot # unknown, quantity 1), 3.5 mm self tapping cortex screw 40 mm (part # 204.840, lot # unknown, quantity 1), 3.5 mm locking self tapping 60mm (part # 212.124, lot # unknown, quantity 1), locking lcp small fragment (part # unknown, lot # unknown, quantity 1), 3.5mm x 24mm cortex screw (part # 204.824, lot # unknown, quantity 4), 3.5mm x 26mm cortex screw (part # 204.826, lot # unknown, quantity 1), 3.5 mm self tapping screws 22mm (part # 212.107, lot # unknown, quantity 1), 3.5 mm self tapping screws 24mm (part # 212.108, lot # unknown, quantity 1), 3.5 mm self tapping screws 26mm (part # 212.109, lot # unknown, quantity 1), 3.5 mm self tapping screws 32mm (part # 212.112, lot # unknown, quantity 1), 3.5 mm self tapping screws 40mm (part # 212.117, lot # unknown, quantity 2), 3.5 mm self tapping screws 44mm (part # 212.134, lot # unknown, quantity 1), 3.5 mm self tapping screws 46mm (part # 212.136, lot # unknown, quantity 2), 3.5 mm self tapping screws 150mm (part # 204.750, lot # unknown, quantity 1) this is report 1 of 1 for (b)(4).

Brand Name
3.5MM LCP LOW BEND MEDIAL DSTL TIBIA PLATE/14H/RIGHT/239MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7639165
Report Number2939274-2018-52631
Device Sequence Number13882924
Product Code HRS
UDI-Device Identifier10886982034670
UDI-Public(01)10886982034670
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K013248
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.112.530
Device Catalogue Number02.112.530
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/19/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE DESCRIPTION, THERAPY DATE (B)(6); SEE DESCRIPTION, THERAPY DATE (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR